Missouri, 2007

Hail in Missouri, November 14, 2007

November 14, 2007 · NWS MEG · 1 event in 1 county or zone

A strong cold front moved through the Missouri Bootheel during the afternoon hours of November 14, 2007. Showers and thunderstorms accompanied the front through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A strong cold front moved through the Missouri Bootheel during the afternoon hours of November 14, 2007. Showers and thunderstorms accompanied the front through the area. Some of the storms produced large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 14, 9:25 AM CST, 4 hours earlier.

Area forecast discussion, Nov 14, 9:25 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
925 AM CST WED NOV 14 2007

.UPDATE...
WARM AND HUMID MORNING OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES
ARE CURRENTLY IN THE MID 60S TO LOWER 70S WITH DEWPOINTS IN THE
LOWER TO MID 60S. THIS WARM...MOIST ATMOSPHERE IS AHEAD OF A
STRONG COLD FRONT THAT IS CURRENTLY LOCATED JUST NORTHWEST OF THE
CWA. FRONT WILL BEGIN TO MOVE INTO THE CWA IN THE NEXT HOUR OR
TWO. THE COMBINATION OF DAYTIME HEATING AND THE WARM MOIST AIRMASS
WILL HELP TO SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. BEHIND THE
FRONT...WINDS WILL SWITCH AROUND TO THE NORTH- NORTHWEST AND
TEMPERATURES WILL DROP INTO THE 50S. CURRENT FORECAST LOOKS
GOOD...NO UPDATES ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 249 AM CST WED NOV 14 2007/

DISCUSSION...

COLD FRONT CURRENTLY EXTENDS FROM SOUTHERN WISCONSIN THROUGH
SOUTHWEST MISSOURI INTO THE TEXAS PANHANDLE. THIS FRONT WILL MOVE
THROUGH THE FORECAST AREA THIS AFTERNOON AND TONIGHT. DEWPOINTS
ARE RUNNING IN THE MID 50S TO NEAR 60 AT THIS TIME. THIS SOMEWHAT
HUMID ATMOSPHERE WILL SET THE STAGE FOR SOME POSSIBLE SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS THE COLD FRONT PASSES
THROUGH THE REGION. THE MAIN THREAT WITH THE STORMS SHOULD BE
DAMAGING WINDS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE
RULED OUT. HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT
BRINGING DRY AND COOLER WEATHER BY THURSDAY MORNING. COOLER
WEATHER SHOULD REMAIN IN PLACE THROUGH FRIDAY NIGHT WITH MANY
LOCATIONS DROPPING BELOW FREEZING BY FRIDAY MORNING. SURFACE HIGH
MOVES EAST OF THE REGION BY SATURDAY ALLOWING SOUTH WINDS TO
RETURN WARMER AIR BACK INTO THE FORECAST AREA. MODELS HAD BEEN
BRINGING UPPER LEVEL LOW ACROSS NORTH TEXAS DURING THE WEEKEND
HAVE STARTED TRACKING THIS FEATURE MUCH FURTHER SOUTH SO IT NOW
APPEARS THAT WEEKEND SHOULD REMAIN DRY AND RELATIVELY WARM.
REMAINDER OF FORECAST SHOULD BE DRY BUT MODELS SHOWING AN
UNSETTLED PATTERN BEGINNING JUST BEFORE THANKSGIVING DAY SO THIS
WILL BE SOMETHING TO MONITOR AS NEW MODEL RUNS COME IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  44  59  35 /  70  30  10   0
MKL  71  40  56  28 /  80  40  10   0
JBR  71  40  57  32 /  60  20  10   0
TUP  76  45  58  31 /  70  70  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Nov 14, 7:05 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
705 AM CST WED NOV 14 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
705 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT MAINLY SOUTH OF A LINE FROM TRUMANN ARKANSAS TO MCKENZIE
TENNESSEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT WHICH WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Nov 14, 1:11 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
111 PM CST WED NOV 14 2007

ARZ018-MOZ113-142000-
GREENE AR-DUNKLIN MO-
111 PM CST WED NOV 14 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES WEST OF CARDWELL AT 111 PM CST...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITY OF
SENATH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 200 PM CST.
Special weather statement, Nov 14, 1:23 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CST WED NOV 14 2007

TNZ055-141945-
DECATUR TN-
123 PM CST WED NOV 14 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER DECATUR COUNTY AT 123 PM CST...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CST.

The radar

The Memphis radar (KNQA), 87 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dunklin

When
November 14, 1:25 PM CST to 1:30 PM CST
Where
Dunklin County, Cardwell
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.050, -90.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66319.